Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 170, NWS Nashville, TN

December 23, 2015Fentress County, Overton County, Pickett County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Dec 23, 2015, 11:13 PM CST for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 11:13 PM CST (05:13 UTC)
Expired
Dec 23, 2015, 11:45 PM CST
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fentress County, TN, Overton County, TN, Pickett County, TN

The radar

The Knoxville radar (KMRX), 139 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 10:33 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 598 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
598 m²/s²
0-3 km storm-relative helicity
698 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WUUS54 KOHX 240513
SVROHX
TNC049-133-137-240545-
/O.NEW.KOHX.SV.W.0170.151224T0513Z-151224T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1113 PM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PICKETT COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
  NORTHERN FENTRESS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1145 PM CST

* AT 1113 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SUNNYBROOK...OR 9 MILES EAST OF BYRDSTOWN...MOVING NORTHEAST AT 70
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN...BYRDSTOWN...PICKETT STATE PARK AND PALL MALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL
TENNESSEE.

LAT...LON 3646 8471 3633 8528 3662 8519 3660 8479
      3650 8472
TIME...MOT...LOC 0513Z 242DEG 62KT 3658 8496 

HAIL...0.75IN
WIND...60MPH
 
$$

AL
2 follow-up statements
402 
WWUS54 KOHX 240533
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 PM CST WED DEC 23 2015

TNC133-240543-
/O.CAN.KOHX.SV.W.0170.000000T0000Z-151224T0545Z/
OVERTON TN-
1133 PM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OVERTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL
TENNESSEE.

LAT...LON 3646 8471 3637 8512 3640 8512 3641 8513
      3662 8512 3660 8479 3650 8472
TIME...MOT...LOC 0533Z 245DEG 59KT 3647 8499 

$$

TNC049-137-240545-
/O.CON.KOHX.SV.W.0170.000000T0000Z-151224T0545Z/
PICKETT TN-FENTRESS TN-
1133 PM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR EASTERN PICKETT AND NORTHERN FENTRESS COUNTIES...

AT 1133 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR JAMESTOWN...
MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...PICKETT STATE PARK AND PALL MALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL
TENNESSEE.

LAT...LON 3646 8471 3637 8512 3640 8512 3641 8513
      3662 8512 3660 8479 3650 8472
TIME...MOT...LOC 0533Z 245DEG 59KT 3647 8499 

HAIL...0.75IN
WIND...60MPH
 
$$

AL
944 
WWUS54 KOHX 240540
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CST WED DEC 23 2015

TNC049-137-240550-
/O.EXP.KOHX.SV.W.0170.000000T0000Z-151224T0545Z/
PICKETT TN-FENTRESS TN-
1140 PM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PICKETT AND NORTHERN
FENTRESS COUNTIES WILL EXPIRE AT 1145 PM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL
TENNESSEE.

LAT...LON 3646 8471 3637 8512 3640 8512 3641 8513
      3662 8512 3660 8479 3650 8472
TIME...MOT...LOC 0538Z 242DEG 62KT 3647 8499 

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 9:37 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Dec 23, 9:37 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
937 PM CST WED DEC 23 2015

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...BUSY EVENING...FINALLY GETTING AROUND TO AN UPDATE.
STORMS ARE NOW FOCUSED AHEAD OF A SURFACE TROUGH. DYNAMICS HAVE
QUICKLY DECREASED AS LOW PRESSURE CENTER HAS LIFTED WELL TO THE
NORTH...BUT SHEAR KEEPS SOME ROTATION GOING WITH STORMS AHEAD OF
THE TROUGH. SOME TRAINING HAS DEVELOPED ALONG THE STRETCHING
BOUNDARY...WITH SOME LOCALIZED FLOODING POSSIBLE ALONG THE BAND.

WATCH HAS BEEN DROPPED FOR BNA AND OUR NORTHWEST COUNTIES.

LATE NIGHT HOURS WILL BE MILD WITH AT LEAST SCATTERED
SHOWERS...BUT SEVERE THREAT WILL DROP OFF IN THE LATE NIGHT
HOURS.

&&

.AVIATION...
00Z TAF DISCUSSION.

MAIN CONCERN DURING THE TAF PERIOD IS THE LINE OF STORMS MOVING
INTO MIDDLE TENNESSEE CURRENTLY. TIMED OUT THE STORMS BASED ON
RADAR AND HRRR AND INCLUDED TEMPO LINE AT CKV AND BNA FOR STRONG
WINDS WHICH WILL BE POSSIBLE WITH THE STRONGER STORMS. FRONT WILL
PUSH THROUGH BUT LOW CLOUDS MAY STICK AROUND PARTICULARLY FARTHER
EAST FOR BNA AND CSV. CSV WILL STAY SOCKED IN WITH IFR AND MVFR
THROUGHOUT THE TAF PERIOD. WINDS WILL RELAX AND SHIFT WEST BEHIND
THE LINE OF STORMS BEFORE RETURNING TO THE SOUTH TOMORROW.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION........13
LONG TERM..................13
Hazardous weather outlook, Dec 23, 4:55 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
455 PM CST WED DEC 23 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-242300-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
455 PM CST WED DEC 23 2015

...TORNADO WATCH IS IN EFFECT FOR PORTIONS OF MIDDLE TENNESSEE
UNTIL 11 PM CENTRAL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT

A MODERATE RISK FOR SEVERE THUNDERSTORMS HAS BEEN ISSUED FOR
MIDDLE TN THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT FOR ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS...LARGE
HAIL AND TORNADOES ARE ALL POSSIBLE. LOCALLY HEAVY RAINFALL COULD
ALSO RESULT IN ISOLATED FLASH FLOODING IN SOME AREAS. THE MAIN
SEVERE WEATHER THREAT IS EXPECTED BETWEEN 3PM AND 8PM ALONG AND
WEST OF THE I-65 CORRIDOR...AND BETWEEN 8PM AND 12AM EAST OF I-65.

SOME OF THIS SEVERE THUNDERSTORM ACTIVITY IS POSSIBLE DURING HOURS
OF DARKNESS. PLEASE REMAIN WEATHER AWARE AS WE MOVE INTO THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED ON CHRISTMAS DAY INTO
CHRISTMAS NIGHT...AND A FEW OF THESE STORMS MAY ALSO BE STRONG
WITH GUSTY WINDS AND SMALL HAIL.

AN INTENSE COLD FRONT MOVING THROUGH THE MID STATE ON MONDAY INTO
MONDAY NIGHT WILL BRING YET ANOTHER ROUND OF SHOWERS AND STRONG
THUNDERSTORMS TO THE AREA...WITH GUSTY WINDS AND LOCALIZED
FLOODING POSSIBLE.

TOTAL RAINFALL AMOUNTS THROUGH TUESDAY DECEMBER 29 ARE EXPECTED
TO REACH 3 TO 6 INCHES ACROSS MIDDLE TENNESSEE. THESE RAINFALL
AMOUNTS MAY CAUSE SUBSTANTIAL RISES ON AREA RIVERS AND LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON INTO TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

In the hours before

Local storm report, Dec 23, 10:04 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1004 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     4 E LINDEN              35.61N  87.77W
12/23/2015                   PERRY              TN   911 CALL CENTER

            LIKELY TORNADO DAMAGE TO HOMES NEAR HWY 412 E AND
            HURRICANE CREEK RD

0625 PM     TSTM WND DMG     8 ESE LINDEN            35.57N  87.71W
12/23/2015                   PERRY              TN   LAW ENFORCEMENT

            *** 2 FATAL *** 2 DEATHS IN HOUSE BETWEEN LINDEN AND
            HOHENWALD

0626 PM     TSTM WND DMG     N MOUNT PLEASANT        35.55N  87.19W
12/23/2015                   MAURY              TN   EMERGENCY MNGR

            REPORTS OF POWER LINES DOWN AND TREES DOWN AND ROOF
            DAMAGE IN MT PLEASANT.

0634 PM     TSTM WND DMG     8 N HOHENWALD           35.67N  87.56W
12/23/2015                   HICKMAN            TN   TWITTER

            TREES DOWN. REPORT RECEIVED VIA TWITTER.

0645 PM     TSTM WND DMG     12 NW DICKSON           36.20N  87.53W
12/23/2015                   DICKSON            TN   EMERGENCY MNGR

            TWO REPORTS OF TREES DOWN ONE AT LEAST 2 FEET IN
            DIAMETER AND 60 CUSTOMERS WITHOUT POWER NEAR HWY 49 WEST
            AND HWY 46 NORTH.

0716 PM     TSTM WND DMG     11 WSW COLLINWOOD       35.12N  87.92W
12/23/2015                   WAYNE              TN   EMERGENCY MNGR

            WAYNE COUNTY POST OFFICE DESTROYED IN LUTTS. MULTIPLE
            HOMES DAMAGED AND POWERLINES DOWN. MULTIPLE INJURIES
            REPORTED. REPORT WAS RELAYED BY LAWRENCE CO EMA. LIKELY
            TORNADO.

0730 PM     TSTM WND DMG     12 NW LAWRENCEBURG      35.37N  87.49W
12/23/2015                   LAWRENCE           TN   EMERGENCY MNGR

            DAMAGE TO HOME ON NAPIER RD. FIRE AND RESCUE
            RESPONDING. POSSIBLE TORNADO.

0735 PM     TSTM WND DMG     13 N LAWRENCEBURG       35.43N  87.34W
12/23/2015                   LAWRENCE           TN   EMERGENCY MNGR

            MOBILE HOME HEAVY DAMAGED ON 175 RICE ROAD.

0738 PM     TSTM WND DMG     8 N ETHRIDGE            35.44N  87.30W
12/23/2015                   LAWRENCE           TN   EMERGENCY MNGR

            HOME RECEIVED DAMAGE ON HWY 20 FROM LIKELY TORNADO.

0741 PM     TSTM WND DMG     14 WNW LAWRENCEBURG     35.32N  87.57W
12/23/2015                   LAWRENCE           TN   EMERGENCY MNGR

            HWY 64 BLOCKED AT OVILLA AT LAWRENCE WAYNE COUNTY LINE.
            GUARD RAILS PULLED UP.

0742 PM     TSTM WND DMG     10 NW LAWRENCEBURG      35.35N  87.46W
12/23/2015                   LAWRENCE           TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN 2 FEET IN DIAMETER ON HWY 241 ABOUT
            2 MILES NORTH OF SR 240. POSSIBLE TOR DAMAGE

0746 PM     TSTM WND DMG     7 NW LAWRENCEBURG       35.32N  87.43W
12/23/2015                   LAWRENCE           TN   EMERGENCY MNGR

            TWO HOUSES DESTROYED NEAR SUMMERTOWN. POSSIBLE TOR
            DAMAGE

0752 PM     TSTM WND DMG     14 NNW LAWRENCEBURG     35.43N  87.43W
12/23/2015                   LAWRENCE           TN   EMERGENCY MNGR

            DAMAGE CONCENTRATED ALONG A LINE FROM SR 241 TOWARDS A
            POINT 3 MILES WEST OF SUMMERTOWN. TWENTY PLUS STRUCTURES
            DAMAGED OR DESTROYED.

0904 PM     FLASH FLOOD      MOUNT PLEASANT          35.55N  87.19W
12/23/2015                   MAURY              TN   EMERGENCY MNGR

            LOCALIZED FLOODING OF LOW LYING AREAS IN MOUNT
            PLEASANT.

0912 PM     FLASH FLOOD      COLUMBIA                35.62N  87.05W
12/23/2015                   MAURY              TN   EMERGENCY MNGR

            LOCALIZED FLOODING IN COLUMBIA AND OTHER LOW LYING
            AREAS AROUND THE COUNTY.

0921 PM     FLASH FLOOD      7 NNW LAWRENCEBURG      35.34N  87.39W
12/23/2015                   LAWRENCE           TN   EMERGENCY MNGR

            1 FOOT OF WATER OVER ROAD ON STATE ROUTE 242... 2 MILES
            SOUTH OF HIGHWAY 240.

0928 PM     TSTM WND DMG     MURFREESBORO            35.85N  86.39W
12/23/2015                   RUTHERFORD         TN   AMATEUR RADIO

            SIGN BLOWN DOWN AT ARBYS IN MURFREESBORO... AT OLD FORT
            PARKWAY AND I-24.

&&

EVENT NUMBER OHX1500811 OHX1500816 OHX1500821 OHX1500813 OHX1500823
OHX1500812 OHX1500814 OHX1500818 OHX1500815 OHX1500820 OHX1500817
OHX1500819 OHX1500822 OHX1500826 OHX1500827 OHX1500825 OHX1500824

MDAVIS
Local storm report, Dec 23, 10:15 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     8 ENE LINDEN            35.66N  87.71W
12/23/2015                   HICKMAN            TN   911 CALL CENTER

            TREES ACROSS THE ROAD ON CANE CREEK RD IN
            PLEASANTVILLE.

&&

EVENT NUMBER OHX1500828

MR3
Special weather statement, Dec 23, 10:22 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1022 PM CST WED DEC 23 2015

TNZ030>032-064-240445-
PUTNAM TN-DE KALB TN-SMITH TN-JACKSON TN-
1022 PM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...SOUTHERN
JACKSON...NORTH CENTRAL DE KALB AND NORTHWESTERN PUTNAM COUNTIES
UNTIL 1045 PM CST...

AT 1021 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GORDONSVILLE...OR 10 MILES SOUTHEAST OF CARTHAGE...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GAINESBORO...BAXTER...GORDONSVILLE...HICKMAN...CENTER HILL LAKE...
EDGAR EVANS STATE PARK AND GRANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR CENTRAL
TENNESSEE.

LAT...LON 3631 8549 3630 8549 3630 8548 3629 8545
      3628 8547 3628 8546 3626 8545 3626 8543
      3625 8543 3624 8542 3604 8590 3617 8596
      3639 8560
TIME...MOT...LOC 0421Z 238DEG 49KT 3612 8586

AL
Local storm report, Dec 23, 10:36 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1036 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             1 E MURFREESBORO        35.85N  86.38W
12/23/2015  E0.88 INCH       RUTHERFORD         TN   BROADCAST MEDIA

            NICKEL SIZE HAIL ON EAST SIDE OF MURFREESBORO.

&&

EVENT NUMBER OHX1500829

AL
Special weather statement, Dec 23, 10:53 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 PM CST WED DEC 23 2015

TNZ032-064-065-240530-
PUTNAM TN-DE KALB TN-WHITE TN-
1053 PM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...CENTRAL PUTNAM AND
NORTHWESTERN WHITE COUNTIES UNTIL 1130 PM CST...

AT 1053 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SMITHVILLE...MOVING NORTHEAST AT 60 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...SMITHVILLE...ALGOOD...BAXTER...BURGESS FALLS STATE
PARK...BAKERS CROSSROADS AND HAMPTONS CROSSROADS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL
TENNESSEE.

LAT...LON 3607 8526 3585 8583 3585 8584 3584 8584
      3585 8585 3585 8587 3584 8587 3584 8589
      3586 8589 3595 8599 3623 8558 3622 8557
      3624 8553 3626 8553 3626 8551 3627 8551
TIME...MOT...LOC 0453Z 235DEG 50KT 3597 8581

10
Local storm report, Dec 23, 10:54 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1054 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     8 ENE GAINESBORO        36.40N  85.52W
12/23/2015                   JACKSON            TN   COUNTY OFFICIAL

            TREES BLOCKING THE ROAD... ALONG HIGHWAY 85... NEAR
            JACKSON/OVERTON COUNTY LINE.

&&

EVENT NUMBER OHX1500830

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:05 PM CSTSpecial Weather StatementOHXHouston, Humphreys25 min
Dec 23, 6:07 PM CSTTornado WarningOHXHumphreys23 min
Dec 23, 6:13 PM CSTTornado WarningOHXHickman, Lewis, Perry32 min
Dec 23, 6:30 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery30 min
Dec 23, 6:35 PM CSTTornado Warning Tornado observedConsiderable damage threatOHXHickman, Maury25 min
Dec 23, 6:48 PM CSTTornado WarningOHXWayne27 min
Dec 23, 6:50 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery, Robertson25 min
Dec 23, 6:56 PM CSTTornado WarningOHXCheatham, Dickson, Montgomery, Robertson34 min
Dec 23, 6:58 PM CSTTornado WarningOHXHickman, Williamson32 min
Dec 23, 7:08 PM CSTTornado Warning Tornado observedConsiderable damage threatOHXLawrence, Lewis, Wayne37 min
Dec 23, 7:08 PM CSTTornado WarningOHXCheatham, Davidson, Williamson37 min
Dec 23, 7:12 PM CSTTornado WarningOHXWayne33 min
Dec 23, 7:24 PM CSTSpecial Weather StatementOHXRobertson36 min
Dec 23, 7:30 PM CSTTornado WarningOHXDavidson, Sumner, Wilson30 min
Dec 23, 7:30 PM CSTTornado WarningOHXLawrence, Lewis, Maury30 min
Dec 23, 7:33 PM CSTTornado WarningOHXLawrence, Wayne27 min
Dec 23, 7:45 PM CSTSpecial Weather StatementOHXSumner45 min
Dec 23, 7:53 PM CSTSpecial Weather StatementOHXCheatham, Dickson37 min
Dec 23, 7:58 PM CSTTornado WarningOHXGiles, Lawrence, Maury32 min
Dec 23, 8:09 PM CSTTornado WarningOHXMaury, Williamson36 min
Dec 23, 8:12 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson21 min
Dec 23, 8:17 PM CSTTornado WarningOHXCheatham, Davidson, Dickson11 min
Dec 23, 8:24 PM CSTTornado WarningOHXMarshall, Maury, Rutherford, Williamson36 min
Dec 23, 8:33 PM CSTSpecial Weather StatementOHXWayne27 min
Dec 23, 8:44 PM CSTSevere Thunderstorm WarningOHXLawrence, Lewis, Wayne17 min
Dec 23, 8:50 PM CSTTornado WarningOHXRutherford25 min
Dec 23, 9:11 PM CSTSpecial Weather StatementOHXWilliamson34 min
Dec 23, 9:15 PM CSTFlash Flood WarningOHXLawrence, Lewis, Maury, Wayne3 hr
Dec 23, 10:22 PM CSTSpecial Weather StatementOHXJackson23 min
Dec 23, 10:24 PM CSTTornado WarningOHXDeKalb, Jackson, Putnam, Smith36 min
Dec 23, 10:50 PM CSTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett25 min
Dec 23, 10:53 PM CSTSpecial Weather StatementOHXDeKalb, Putnam37 min
Dec 23, 11:01 PM CSTSevere Thunderstorm WarningOHXDeKalb, Overton, Putnam, White29 min
Dec 23, 11:25 PM CSTSpecial Weather StatementOHXFentress35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.